Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Korean Med Sci. 2008 Jun;23(3):521-5. doi: 10.3346/jkms.2008.23.3.521.

Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome induced by celecoxib and anti-tuberculosis drugs.

Author information

  • 1Department of Internal Medicine, Pusan National University College of Medicine, Busan, Korea.

Abstract

Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome reflects a serious hypersensitivity reaction to drugs, characterized by skin rash, fever, lymph node enlargement, and internal organ involvement. So far, numerous drugs such as sulfonamides, phenobarbital, sulfasalazine, carbamazepine, and phenytoin have been reported to cause the DRESS syndrome. We report a case in a 29-yr-old female patient who had been on celecoxib and anti-tuberculosis drugs for one month to treat knee joint pain and pulmonary tuberculosis. Our patient's clinical manifestations included fever, lymphadenopathy, rash, hypereosinophilia, and visceral involvement (hepatitis and pneumonitis). During the corticosteroid administration for DRESS syndrome, swallowing difficulty with profound muscle weakness had developed. Our patient was diagnosed as DRESS syndrome with eosinophilic polymyositis by a histopathologic study. After complete resolution of all symptoms, patch tests were positive for both celecoxib and ethambutol. Although further investigations might be needed to confirm the causality, celecoxib and ethambutol can be added to the list of drugs as having the possibility of DRESS syndrome.

PMID:
18583892
[PubMed - indexed for MEDLINE]
PMCID:
PMC2526540
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Academy of Medical Sciences Icon for PubMed Central
    Loading ...
    Write to the Help Desk